Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Trace rings of generic matrices are Cohen-Macaulay
HTML articles powered by AMS MathViewer

by Michel Van den Bergh PDF
J. Amer. Math. Soc. 2 (1989), 775-799 Request permission

Abstract:

In this paper, we prove that trace rings of generic matrics are Cohen-Macaulay (Theorem 7.3.6). This is done by relating this problem to a conjecture of Stanley about modules of invariants under a reductive group. We prove a slightly weakened version (Conjecture 3.4’) of this conjecture in special cases (Theorem 6.1.8). In particular, we obtain that Conjecture 3.4’ is true for $S{L_2}$ (Remark 6.1.10).
References
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC: 14L30, 14M05
  • Retrieve articles in all journals with MSC: 14L30, 14M05
Additional Information
  • © Copyright 1989 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 2 (1989), 775-799
  • MSC: Primary 14L30; Secondary 14M05
  • DOI: https://doi.org/10.1090/S0894-0347-1989-1001850-7
  • MathSciNet review: 1001850